Rip Current, Miami-Dade
- When
- February 9, 2:00 PM EST
- Where
- Miami-Dade County, Miami Beach
- Injuries
- 1 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
A man nearly drowned in a rip current near Haulover Beach.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A man nearly drowned in a rip current near Haulover Beach.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 9, 9:30 AM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EST FRI FEB 9 2001
WE HAD A FEW SMALL SHOWERS MOVE IN FROM THE OCEAN THIS MORNING.
THEY SHOULD BE GONE BEFORE WE WOULD NEED ANY UPDATE ON THE ZONES SO
WILL LEAVE THE ZONES AS THEY ARE. ALL OBSERVATIONS SHOW THAT THE
COASTALS ARE PERFORMING AS EXPECTED.
.MIA...SMALL CRAFT ADVISORY ATLANTIC COASTAL WATERS AND
BISCAYNE BAY TODAY AND TONIGHT.
SMALL CRAFT ADVISORY GULF COASTAL WATERS TODAY.FLZ063-066>075-092000- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1100 AM EST FRI FEB 9 2001 ...RIP CURRENTS LIKELY EAST COAST... AN EAST WIND OF 20 TO 25 MPH COMBINED WITH LOW TIDE AROUND 3 PM THIS AFTERNOON MEANS THAT RIP CURRENTS ARE LIKELY TO DEVELOP AT THE BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
The national radar mosaic for the moment the first event began.
1 rip current. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5229247.